MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 DXTEND GLENOSPHERE ECC D38MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY FRANCE SAS - 3003895575 DXTEND GLENOSPHERE ECC D38MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Model Number 130760038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the device associated with this report was not received for examination, however, the x-ray images revealed implant dislocation between the cup and glenosphere.No indication of product malfunction or product error was noted.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Event or Problem Description
It was determined after testing that patient had an infection which would require a stage 1 removal of all depuy reverse shoulder implants.During the surgical case the surgeon was attempting to extract the humeral stem.After connecting to the stem with the impaction handle, he began to tap the top flange of the handle with the slotted mallet (ref.# (b)(4), lot # so2029058) that is included in the shoulder removal instrument set.While using the poly tipped end of the mallet to do this, the poly tip sheared off and landed on the floor.The humeral stem was then removed easily without further incident.A few minutes later, during the removal of the metaglene locking screws (3 in total), as the surgeon was removing the final screw, one of the tabs on the end of the locking screwdriver (ref.# (b)(4), lot # 5285866) broke off and also landed on the operating room floor.Since the screw was already loose and about to come free of the metaglene, the surgeon was able to pull it free.All implants were removed as planned without additional surgical time or injury to the patient.Doi: (b)(6) 2018.Dor: (b)(6) 2020.Left shoulder.

Brand Name
DXTEND GLENOSPHERE ECC D38MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key10928659
Report Number1818910-2020-25836
Device Sequence Number19904321
Product Code KWS
UDI-Device Identifier10603295027744
UDI-Public10603295027744
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
MM 49-12
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number130760038
Device Catalogue Number130760038
Device Lot Number5317683
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR